MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SHUTTLE 45 DEGREES RIGHT -G; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

DEPUY MITEK LLC US IDEAL SHUTTLE 45 DEGREES RIGHT -G; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 251004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary: the product has not returned to j&j medtech orthopaedics, however photos were provided for review.The photographs attached were reviewed, the ideal shuttle 45 degrees right -g had only the guidewire visible, the distal end was found broken at the loop part.The overall complaint was confirmed as the observed condition of the ideal shuttle 45 degrees right -g would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during procedure.As per instructions for use (ifu); the shuttle should be retracted when pushing the needle through tissue.Failure to retract the shuttle could result in device damage and/or patient injury.Use instructions advice to (1) inspect the ideal suture shuttle and shuttle prior to use to ensure proper mechanical function.(2) check to ensure proper function by deploying the shuttle loop through the tip of the instrument shaft.(3) retract the shuttle loop into the needle tip of the shaft (at least 5mm).The ideal suture shuttle is now ready for use.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that the two lupine loop rapid anchor w/orthocord ds anchor devices pull out after insertion during tensioning.It was reported that two like devices were used to continue.Also, an ideal suture shuttle 45 degrees right device broke after the first pull.Another device was used to complete the procedure.There were no adverse patient consequences reported.There was a slight delay reported due to opening the spare products.No additional information was provided.This is report 3 of 3 for the same event in (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.

Brand Name
IDEAL SHUTTLE 45 DEGREES RIGHT -G
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20453325
Report Number1221934-2024-03666
Device Sequence Number8559714
Product Code HCF
UDI-Device Identifier10886705011650
UDI-Public(01)10886705011650(10)23N08(17)280415
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251004
Device Lot Number23N08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown